Forum

× click the New Topic button to post

BCG Side Effects.....Fatigue

1 year 7 months ago #54902 by Joanne2
Hi again BC family,

I did the next 3 BCG instillments and they were much worse than the first 6 back in 2016. The last one I had bleeding and passed quite a few clots. I was told this is normal, but it's scary and painful. The last one was 2 weeks ago today. I seem to still experience fatigue if I exercise. Is this normal? How long is this expected to last?

Also, if my non-invasive BC, low grade returned why do I continue to do BCG? I know a BCG failure would be if it returns a higher grade. If it returns again the same level is the BCG really effective? I am wondering if I should simply do the every 3 month checks once it is removed. I would love some feedback on my thoughts. I will be speaking with my doctor at the end of the month when I go back for a cystoscope. Feeling kinda confused, scared and not sure....

Thank you in advance. I so value this forum.

Joanne
DX low grade non-invasive BC 9/16, 6 BCG treatments
DX low grade non-invasive BC 11/17, 3 BCG treatments

Please Log in or Create an account to join the conversation.

1 year 8 months ago #54829 by sara.anne
Grace, I moved your post here where people who have had BCG are more likely to see it!

Fatigue is probably the most common side effect of BCG treatments. You need to know that it WILL go away and, for the time being, just take it easy. You are right in realizing that you need to be a bit careful as you are not feeling your usual self!

There is a bit of good news here....since you ARE feeling something, it means that the BCG is affecting your immune system which is what you want. A couple of other things to keep in mind; BCG side effects are nothing compared to what you would be feeling if traditional chemotherapy was necessary, and BCG has been shown to be very effective against bladder cancer.

You will be glad that you did this.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator
The following user(s) said Thank You: arpegio2018

Please Log in or Create an account to join the conversation.

1 year 8 months ago #54828 by GraceOMalley
Hi, don't know if this is the proper location for this...I've completed 4/6 BCG treatments, no side effects except fatigue. But the fatigue is somewhere between "more tired than usual" and "I'm about to do a faceplant on the computer keyboard"
Any suggestions for dealing with the fatigue? I've put a hold on any exercise that takes me off the ground (so no bike riding) since the fatigue makes me a bit wobbly. I'm trying to be very conscious about what I eat, lots of whole grains, leafy greens, seasonal root vegetables, and good proteins.

Thanks!

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1714 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 3 Latest User: njumandrow652
Yesterday Total Opened: 1 Yesterday Total Answered: 5
Total Posts: 52898 Total Subjects: 6886 Total Users: 8469
Powered by Kunena Forum